Alert archive / New York / Wind Advisories in 2015

Wind Advisory 3, NWS Binghamton, NY

October 28, 201513 counties in New York

NWS Binghamton, NY issued this wind advisory at Oct 28, 2015, 4:29 AM EDT for 13 counties in New York. It took effect at Oct 28, 2015, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2015, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 28, 2015, 11:00 AM EDT
Expired
Oct 28, 2015, 7:20 PM EDT
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS71 KBGM 280829
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 AM EDT WED OCT 28 2015

NYZ009-015>018-022-023-025-036-037-044>046-057-282230-
/O.NEW.KBGM.WI.Y.0003.151028T1500Z-151029T0600Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER...
WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT...
CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE...
SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS...
AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL...
BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER...
TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND...
WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE...
SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD...
UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME...
CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH...
ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN...
MASONVILLE...SIDNEY
429 AM EDT WED OCT 28 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON, HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT
THURSDAY.

* LOCATIONS...THE FINGER LAKES, SOUTHERN TUG HILL, WESTERN MOHAWK
  VALLEY, AND UPPER SUSQUEHANNA REGIONS OF NEW YORK, AS WELL AS PORTIONS
  OF THE WESTERN CATSKILLS.

* HAZARDS...STRONG WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH, WITH GUSTS OF 45 TO
  55 MPH.

* TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE
  MIDDAY HOURS, THROUGH EARLY EVENING. LATER TONIGHT, FROM ROUGHLY
  9 PM TO 2 AM, A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
  PUSH EASTWARD ACROSS THE REGION. THESE SHOWERS AND STORMS HAVE
  THE POTENTIAL TO PRODUCE LOCALIZED GUSTS AROUND 50 MPH.

* IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR,
  WHICH MAY RESULT IN SPORADIC POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED, WHEN SUSTAINED WIND SPEEDS OF GREATER
THAN 30 MPH, AND/OR WIND GUSTS OVER 40 MPH, ARE EXPECTED. WINDS
OF THIS MAGNITUDE, COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES, AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA, SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA, KEEP
A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE, BY CALLING
TOLL FREE AT 1-877-633-6772, OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

JUREWICZ/HEDEN
3 follow-up statements
725 
WWUS71 KBGM 281400
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1000 AM EDT WED OCT 28 2015

NYZ009-015>018-022-023-025-036-037-044>046-057-290600-
/O.CON.KBGM.WI.Y.0003.151028T1500Z-151029T0600Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER...
WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT...
CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE...
SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS...
AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL...
BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER...
TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND...
WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE...
SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD...
UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME...
CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH...
ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN...
MASONVILLE...SIDNEY
1000 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* LOCATIONS...IN NEW YORK...THE FINGER LAKES... SOUTHERN TUG
  HILL... WESTERN MOHAWK VALLEY... AND UPPER SUSQUEHANNA
  REGIONS... AS WELL AS PORTIONS OF THE WESTERN CATSKILLS.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH... WITH GUSTS OF 45 
  TO 55 MPH.

* TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE 
  MIDDAY HOURS... THROUGH EARLY EVENING. LATER TONIGHT... FROM 
  ROUGHLY 9 PM TO 2 AM... A LINE OF SHOWERS AND ISOLATED 
  THUNDERSTORMS WILL PUSH EASTWARD ACROSS THE REGION. THESE 
  SHOWERS AND STORMS HAVE THE POTENTIAL TO PRODUCE LOCALIZED 
  GUSTS AROUND 50 MPH.

* IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR... 
  WHICH MAY RESULT IN SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED... WHEN SUSTAINED WIND SPEEDS OF
GREATER THAN 30 MPH... AND/OR WIND GUSTS OVER 40 MPH... ARE
EXPECTED. WINDS OF THIS MAGNITUDE... COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES... AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA... SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA... KEEP A FIRM GRIP ON THE
WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE... BY
CALLING TOLL FREE AT 1-877-633-6772... OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
341 
WWUS71 KBGM 281842
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 PM EDT WED OCT 28 2015

NYZ009-015>018-022-023-025-036-037-044>046-057-290600-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-151029T0600Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER...
WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT...
CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE...
SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS...
AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL...
BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER...
TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND...
WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE...
SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD...
UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME...
CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH...
ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN...
MASONVILLE...SIDNEY
242 PM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* LOCATIONS...IN NEW YORK...THE FINGER LAKES... SOUTHERN TUG 
  HILL... WESTERN MOHAWK VALLEY... AND UPPER SUSQUEHANNA 
  REGIONS... AS WELL AS PORTIONS OF THE WESTERN CATSKILLS.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH... WITH GUSTS OF 45 
  TO 55 MPH.

* TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE
  MIDDAY HOURS... THROUGH EARLY EVENING. LATER TONIGHT... FROM
  ROUGHLY 9 PM TO 2 AM... A LINE OF SHOWERS AND ISOLATED
  THUNDERSTORMS WILL PUSH EAST ACROSS THE REGION. THESE SHOWERS
  AND STORMS HAVE THE POTENTIAL TO PRODUCE LOCALIZED GUSTS AROUND
  50 MPH.

* IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR... 
  WHICH MAY RESULT IN SPORADIC POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED... WHEN SUSTAINED WIND SPEEDS OF
GREATER THAN 30 MPH... AND/OR WIND GUSTS OVER 40 MPH... ARE
EXPECTED. WINDS OF THIS MAGNITUDE... COULD CAUSE MINOR DAMAGE TO
TREES... POWER LINES... AND WEAKER STRUCTURES. PERSONS IN THE
ADVISORY AREA... SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE
TRAVELING THROUGH THE ADVISORY AREA... KEEP A FIRM GRIP ON THE
WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE... BY
CALLING TOLL FREE AT 1-877-633-6772... OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
330 
WWUS71 KBGM 282320
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
720 PM EDT WED OCT 28 2015



NYZ009-015>018-022-023-025-036-037-044>046-057-290030-
/O.CAN.KBGM.WI.Y.0003.000000T0000Z-151029T0600Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-DELAWARE-
INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER...
WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT...
CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE...
SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS...
AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL...
BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER...
TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND...
WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE...
SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD...
UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME...
CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH...
ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN...
MASONVILLE...SIDNEY
720 PM EDT WED OCT 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS AT THIS TIME ARE NOT MEETING ADVISORY LEVELS AND SHOULD
GENERALLY BE STARTING TO DIMINISH THROUGH THE EVENING. HOWEVER THERE
STILL WILL BE THE CHANCE FOR SOME LOCALIZED GUSTS OF 35 TO 40
MPH...MAINLY OVER THE HIGHER TERRAIN AND ALSO LATE THIS EVENING AS
A COLD FRONT MOVES THROUGH WITH A LINE OF SHOWERS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:23 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 28, 2:23 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
223 AM EDT WED OCT 28 2015

.SYNOPSIS...
HIGH PRESSURE SLIDES OFF TO THE EAST TONIGHT WITH A STRONG STORM
SYSTEM BRINGING A RAINY WINDY DAY FOR WEDNESDAY. THE STORM MOVES
WELL NORTH OF THE REGION THURSDAY BUT BLUSTERY CONDITIONS WILL
CONTINUE IN ITS WAKE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
800 PM EDT UPDATE...
DECIDED TO SLOW DOWN THE ONSET OF PRECIP OVER THE REGION AS THE PRECIP
IS JUST MOVING INTO FAR SW PA. SHOWERS SHOULD START TO PUSH INTO
NORTHEAST PA AROUND 06 TO 09Z WED MORNING AND SPREAD NORTH AND
EAST FAIRLY QUICKLY. TEMPS WILL FALL INTO THE LOW 40S TO UPPER 30S
OVER MUCH OF THE AREA TONIGHT AS WAA IS PRESENT KEEPING TEMPS
FROM DROPPING TOO MUCH TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY EVENING WILL BE RAINY AND WINDY, AS A
SIGNIFICANTLY DEEPENING CYCLONE LIFTS NORTHWARD THROUGH THE
WESTERN/CENTRAL GREAT LAKES REGION, AND A TRAILING COLD FRONT
APPROACHES NY/PA FROM THE WEST. THE WINDS WILL BE THE BIGGEST
ISSUE, AS A STRONG SOUTH-SOUTHEAST LOW-LEVEL JET CENTERS ITSELF
OVER THE FORECAST AREA BY WEDNESDAY AFTERNOON. ALTHOUGH MODEL
SOUNDING PROFILES DEPICT THE PRESENCE OF A BOUNDARY LAYER
INVERSION, THE SHEER STRENGTH OF THE FLOW (50-70 KT IN THE
925-850 MB LAYER (3-5 STD ABOVE NORMAL)), COUPLED WITH LOCALIZED
TERRAIN EFFECTS, COULD CONCEIVABLY BRING 40-50 KT GUSTS TO
PORTIONS OF THE REGION. LOCAL STUDIES OF PAST SYNOPTIC-SCALE WIND
EVENTS, OF A SIMILAR PATTERN, SUPPORT THIS POSSIBILITY. EXPECT
STRONGEST WINDS OVER N/W PORTIONS OF THE CWA AND ESPECIALLY OVER
HIGHER TERRAIN AREAS AND NEAR THE FINGER LAKES WHERE I EXPECT
WINDS 25-35 MPH WITH GUSTS OF 40-50 MPH...NEAR ADVISORY LEVELS.
HOWEVER IN COORDINATION WITH SURROUNDING OFFICES, HOLDING OFF ON
ADVISORY AT THIS TIME BUT THIS WILL NEED TO BE EVALUATED BY LATER
SHIFTS.

ALTHOUGH RAIN WILL BE WIDESPREAD WEDNESDAY INTO WEDNESDAY NIGHT,
PROJECTED AMOUNTS (0.5-1.5", WITH LOCALLY UP TO 2") LOOK TO BE
HANDLED EASILY, GIVEN LONGER-TERM DRYNESS. FINALLY, NAM/GFS
PROFILES SUGGEST THE POSSIBILITY OF WEAKLY UNSTABLE CONDITIONS
(100-300 J/KG OF ML CAPE), JUST AHEAD OF THE COLD FRONT, IN THE
LATE AFTERNOON-EVENING PERIOD, SO CONTINUE THE MENTION OF THE
CHANCE OF ISOLATED THUNDER. DUE TO THE STRONG WIND FLOW ALOFT,
ANY STORMS COULD PRODUCE STRONG WIND GUSTS EVEN THOUGH THE
STRONGEST LLJ AND SYNOPTIC WINDS WILL HAVE SHIFTED EAST BY THIS
TIME. IT IS WORTH NOTING SPC HAS INCLUDED AREA IN MARGINAL RISK
FOR SEVERE STORMS SO THIS POTENTIAL IS HIGHLIGHTED IN HWO ALONG
WITH WINDS.

STEADY RAIN TAPERS OFF TO MORE HIT AND MISS SHOWERS LATER
WEDNESDAY NIGHT-THURSDAY FOLLOWING THE PASSAGE OF THE COLD FRONT.
ALTHOUGH IT LOOKS GUSTY ONCE AGAIN THURSDAY, TEMPERATURES STILL
LOOK MILD INITIALLY (HIGHS IN THE 50S-LOWER 60S), AS COLDER AIR
APPEARS DELAYED TIL THE THURSDAY NIGHT-FRIDAY PERIOD.

COOLER AIR MOVES IN FOR THURSDAY NIGHT INTO FRIDAY WITH TEMPS
DROPPING INTO THE 40S. STILL EXPECT SOME SCATTERED SHOWERS DURING
THIS TIME, ESPECIALLY OVER CENTRAL NY DUE TO LAKE EFFECT, UNTIL
HIGH PRESSURE BUILDS IN BY LATE FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
230 PM UPDATE...

NO MAJOR WEATHER SYSTEMS OR HAZARDS ARE EXPECTED DURING THIS
FORECAST PERIOD AS GUIDANCE SEEMS REASONABLY CONSISTENT. FOLLOWED
WPC GUIDANCE AND SUPERBLEND. IN GENERAL WARMER THAN NORMAL. LARGE
SURFACE HIGH PRESSURE COMBINED WITH A RIDGE ALOFT. SUNDAY A COLD
FRONT WITH SHOWERS MOVES THROUGH QUICKLY WITH LIGHT RAINFALL
AMOUNTS. A BRIEF DIP IN UPPER LEVEL HEIGHTS THEN BACK TO A RIDGE.
MORE SHOWERS FROM THE SW FOR MONDAY TO TUESDAY. HIGH TEMPS NEAR
60 WITH 850MB TEMPS AROUND 10C.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A LARGE AND WINDY LOW PRESSURE SYSTEM WITH DETERIORATING
CONDITIONS THROUGH TODAY. LIGHT RAIN WILL BEGIN SPREAD SW TO NE
ACROSS THE TERMINALS BETWEEN 07Z AND 12Z...INITIALLY VFR DUE TO
DRY LOW LEVEL AIR BUT TRENDING INTO MVFR. ALONG WITH THAT A SE-SSE
LOW LEVEL JET OF 40-50 KTS AT 2KFT AGL...EVEN STRONGER ABOVE
THAT...WILL PRESENT LLWS CONDITIONS FOR A TIME THIS MORNING
/LONGER DURATION FOR THE LOWER ELEVATION TERMINALS/. AS RAIN
CONTINUES TO FALL...FUEL ALT MVFR CIG WILL BECOME MORE COMMON AS
LOW LEVELS SATURATE UNDER AN INVERSION...AND EVEN TIMES OF IFR CIG
AT KBGM. LESS CONFIDENCE IN FUEL ALT AT KSYR-KITH AND PERHAPS KRME
DUE TO DOWNSLOPING WIND...MAY STAY HIGHER END MVFR OR EVEN VFR AT
TIMES DESPITE -RA. WINDS INITIALLY LIGHT SE THIS EVENING...BUT
STEADILY INCREASING LATE THIS MORNING TO SUSTAINED IN THE
TEENS...AND GUSTS OF 20S KTS BY LATE MORNING THROUGH AFTERNOON
/EARLIEST AT HIGHER ELEVATION TERMINALS/. HIGHEST GUSTS AT
KITH/KRME WITH GUSTS OVER 30 KTS LIKELY.

.OUTLOOK...

WED NGT...RESTRICTIONS AND -RA LIKELY AS LARGE WET SYSTEM FINISHES
MOVING THROUGH. LINE OF EMBEDDED GUSTY TSRA POSSIBLE 03Z TO 06Z
THURSDAY. WHILE SURFACE WINDS WILL GENERALLY SUBSIDE OVER SUNSET,
STRONG WINDS ARE POSSIBLE IN ANY STORMS THAT FORM.

THU...GUSTY WINDS AND POSSIBLE -SHRA/INTERMITTENT
RESTRICTIONS AS COLD FRONT PASSES.

THU NGT/FRI...MAINLY VFR ALTHOUGH BRIEF RESTRICTIONS ARE POSSIBLE
IN PASSING SHOWERS...MAINLY CENTRAL NY.

FRI NGT/SAT...VFR.

SAT NGT/SUN...SCT -SHRA AND ASSOCIATED MINOR RESTRICTIONS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...PCF
NEAR TERM...KAH/PCF
SHORT TERM...PCF
LONG TERM...TAC
AVIATION...HEDEN/MDP
Hazardous weather outlook, Oct 27, 3:45 PM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT TUE OCT 27 2015

NYZ024-046-055>057-062-PAZ038>040-043-044-047-048-072-281945-
CHEMUNG-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
345 PM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM, AND ASSOCIATED COLD FRONT, WILL BRING A
RAINY, WINDY DAY TO THE REGION ON WEDNESDAY. WIND GUSTS OF 40 TO
50 MPH ARE POSSIBLE, ESPECIALLY OVER THE HIGHER ELEVATIONS
INCLUDING THE POCONOS AND CATSKILLS.

THE SECOND CONCERN WILL BE WEDNESDAY EVENING WHEN THE COLD FRONT
CROSSES AND BRINGS THE CHANCE OF EMBEDDED THUNDERSTORMS. THE
STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A MARGINAL RISK
FOR SEVERE STORMS AS IT'S POSSIBLE STRONG WIND GUSTS MAY OCCUR
WITH ANY STORMS THAT FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022-023-025-036-037-044-045-281945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
345 PM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM, AND ASSOCIATED COLD FRONT, WILL BRING A
RAINY, WINDY DAY TO THE REGION DURING THE DAY WEDNESDAY. SOUTHEAST
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE, ESPECIALLY OVER THE
HIGHER ELEVATIONS AND NEAR THE FINGER LAKES WHERE EVEN HIGHER
GUSTS TO NEAR 55 MPH WILL BE POSSIBLE.

THE SECOND CONCERN WILL BE WEDNESDAY EVENING WHEN THE COLD FRONT
CROSSES AND BRINGS THE CHANCE OF EMBEDDED THUNDERSTORMS. THE
STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A MARGINAL RISK
FOR SEVERE STORMS AS IT'S POSSIBLE STRONG WIND GUSTS MAY OCCUR
WITH ANY STORMS THAT FORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.